Alert archive / Texas / Red Flag Warnings in 2016

Red Flag Warning 15, NWS Amarillo, TX

April 4, 201620 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma

NWS Amarillo, TX issued this red flag warning at Apr 4, 2016, 3:35 AM CDT for 20 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma. It took effect at Apr 5, 2016, 12:00 PM CDT. It was in force for 10 hr. 7 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Apr 4, 2016, 3:35 AM CDT (08:35 UTC)
In effect from
Apr 5, 2016, 12:00 PM CDT
Expired
Apr 5, 2016, 10:00 PM CDT
In force
10 hr
Issued by
NWS Amarillo, TX
All 23 counties

Beaver County, OK, Cimarron County, OK, Texas County, OK, Armstrong County, TX, Carson County, TX, Collingsworth County, TX, Dallam County, TX, Deaf Smith County, TX, Donley County, TX, Gray County, TX, Hansford County, TX, Hartley County, TX, Hemphill County, TX, Hutchinson County, TX, Lipscomb County, TX, Moore County, TX, Ochiltree County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Roberts County, TX, Sherman County, TX, Wheeler County, TX

The radar

The Amarillo radar (KAMA), 66 km from the middle of the area, began a volume at 08:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 5, 7:35 PM CDTNON-TSTM WND GST 601 W Hooker, OK
Apr 5, 7:50 PM CDTNON-TSTM WND GST 603 Sse Boise City, OK
Apr 5, 7:50 PM CDTNON-TSTM WND GST 732 E Goodwell, OK
Apr 5, 7:55 PM CDTNON-TSTM WND GST 622 E Goodwell, OK
Apr 5, 8:00 PM CDTNON-TSTM WND GST 582 E Goodwell, OK
Apr 5, 8:03 PM CDTNON-TSTM WND GST 612 W Guymon, OK
Apr 5, 9:05 PM CDTNON-TSTM WND GST 582 E Goodwell, OK

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 8.6 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2016-04-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2016-04-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -23 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3889 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
-23 m²/s²
0-3 km storm-relative helicity
-14 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

737 
WWUS84 KAMA 040835
RFWAMA

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
335 AM CDT MON APR 4 2016

OKZ001>003-TXZ001>020-042100-
/O.UPG.KAMA.FW.A.0013.160405T1700Z-160406T0200Z/
/O.NEW.KAMA.FW.W.0015.160405T1700Z-160406T0200Z/
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
335 AM CDT MON APR 4 2016

...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM CDT TUESDAY FOR
STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF THE TEXAS AND
OKLAHOMA PANHANDLES...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A RED FLAG
WARNING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN
EFFECT FROM NOON TO 9 PM CDT TUESDAY. THE FIRE WEATHER WATCH IS
NO LONGER IN EFFECT.

* AFFECTED AREA...IN OKLAHOMA...CIMARRON...TEXAS AND BEAVER. IN 
  TEXAS...DALLAM...SHERMAN...HANSFORD...OCHILTREE...LIPSCOMB... 
  HARTLEY...MOORE...HUTCHINSON...ROBERTS...HEMPHILL...OLDHAM... 
  POTTER...CARSON...GRAY...WHEELER...DEAF SMITH...RANDALL... 
  ARMSTRONG...DONLEY AND COLLINGSWORTH.

* 20 FOOT WINDS...SOUTHWEST AROUND 20 TO 35 MPH WITH GUSTS 40 TO 
  50 MPH.

* RELATIVE HUMIDITY...7 TO 12 PERCENT.

* TIMING...FROM NOON THROUGH 9 PM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE FAVORABLE WEATHER FOR RAPID FIRE GROWTH AND SPREAD. AVOID
ACTIVITIES THAT PROMOTE OPEN FLAMES AND SPARKS.

&&

$$

BEAT

FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WWW.WEATHER.GOV/AMA (ALL LOWER CASE)
4 follow-up statements
708 
WWUS84 KAMA 042032
RFWAMA

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
332 PM CDT MON APR 4 2016

OKZ001>003-TXZ001>020-051200-
/O.CON.KAMA.FW.W.0015.160405T1700Z-160406T0200Z/
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
332 PM CDT MON APR 4 2016

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM CDT
TUESDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF THE
TEXAS AND OKLAHOMA PANHANDLES...

* AFFECTED AREA...IN OKLAHOMA...CIMARRON...TEXAS AND BEAVER. IN 
  TEXAS...DALLAM...SHERMAN...HANSFORD...OCHILTREE...LIPSCOMB... 
  HARTLEY...MOORE...HUTCHINSON...ROBERTS...HEMPHILL...OLDHAM... 
  POTTER...CARSON...GRAY...WHEELER...DEAF SMITH...RANDALL... 
  ARMSTRONG...DONLEY AND COLLINGSWORTH.

* 20 FOOT WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH.

* RELATIVE HUMIDITY...AS LOW AS 5 TO 10 PERCENT.

* TIMING...FROM NOON THROUGH 9 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE FAVORABLE WEATHER FOR RAPID FIRE GROWTH AND SPREAD. AVOID
ACTIVITIES THAT PROMOTE OPEN FLAMES AND SPARKS.

&&

$$

NF

FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WWW.WEATHER.GOV/AMA (ALL LOWER CASE)
395 
WWUS84 KAMA 050847
RFWAMA

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
347 AM CDT TUE APR 5 2016

OKZ001>003-TXZ001>020-052100-
/O.EXT.KAMA.FW.W.0015.160405T1700Z-160406T0300Z/
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
347 AM CDT TUE APR 5 2016

...RED FLAG WARNING NOW IN EFFECT FROM NOON TODAY TO 10 PM CDT
THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL
OF THE TEXAS AND OKLAHOMA PANHANDLES...

* AFFECTED AREA...IN OKLAHOMA...CIMARRON...TEXAS AND BEAVER. IN 
  TEXAS...DALLAM...SHERMAN...HANSFORD...OCHILTREE...LIPSCOMB... 
  HARTLEY...MOORE...HUTCHINSON...ROBERTS...HEMPHILL...OLDHAM... 
  POTTER...CARSON...GRAY...WHEELER...DEAF SMITH...RANDALL... 
  ARMSTRONG...DONLEY AND COLLINGSWORTH.

* 20 FOOT WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. A
  COLD FRONT WILL MOVE THROUGH THE TEXAS AND OKLAHOMA PANHANDLES
  BETWEEN 6 PM AND 11 PM THIS EVENING SHIFTING THE WINDS TO THE
  NORTH 15 TO 25 MPH WITH GUSTS NEAR 35 MPH.

* RELATIVE HUMIDITY...MINIMUM AFTERNOON HUMIDITIES OF 5 TO 12
  PERCENT. 

* TIMING...FROM NOON THROUGH 10 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WITH EXTREMELY CRITICAL FIRE WEATHER CONDITIONS IN PLACE...ACCIDENTAL
SPARKS OR OPEN FLAMES WILL HAVE THE POTENTIAL TO QUICKLY DEVELOP INTO
WILDFIRES.

&&

$$

SCHNEIDER

FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WWW.WEATHER.GOV/AMA (ALL LOWER CASE)
690 
WWUS84 KAMA 051557
RFWAMA

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
1057 AM CDT TUE APR 5 2016

OKZ001>003-TXZ001>020-060300-
/O.CON.KAMA.FW.W.0015.160405T1700Z-160406T0300Z/
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
1057 AM CDT TUE APR 5 2016

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF THE
TEXAS AND OKLAHOMA PANHANDLES...

* AFFECTED AREA...IN OKLAHOMA...CIMARRON...TEXAS AND BEAVER. IN 
  TEXAS...DALLAM...SHERMAN...HANSFORD...OCHILTREE...LIPSCOMB... 
  HARTLEY...MOORE...HUTCHINSON...ROBERTS...HEMPHILL...OLDHAM... 
  POTTER...CARSON...GRAY...WHEELER...DEAF SMITH...RANDALL... 
  ARMSTRONG...DONLEY AND COLLINGSWORTH.

* 20 FOOT WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH.

* RELATIVE HUMIDITY...AS LOW AS 7 PERCENT.

* TIMING...FROM NOON THROUGH 10 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WITH EXTREMELY CRITICAL FIRE WEATHER CONDITIONS IN PLACE...
ACCIDENTAL SPARKS OR OPEN FLAMES WILL HAVE THE POTENTIAL TO
QUICKLY DEVELOP INTO WILDFIRES.

&&

$$

FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WWW.WEATHER.GOV/AMA (ALL LOWER CASE)
556 
WWUS84 KAMA 060258
RFWAMA

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
958 PM CDT TUE APR 5 2016

OKZ001>003-TXZ001>020-060400-
/O.EXP.KAMA.FW.W.0015.000000T0000Z-160406T0300Z/
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
958 PM CDT TUE APR 5 2016

...RED FLAG WARNING WILL EXPIRE AT 10 PM CDT THIS EVENING FOR
STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF THE TEXAS AND
OKLAHOMA PANHANDLES...

RELATIVE HUMIDITY VALUES WILL CONTINUE TO INCREASE...BRINGING
CRITICAL FIRE WEATHER CONDITIONS TO AN END.

$$

COCKRELL

FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WWW.WEATHER.GOV/AMA (ALL LOWER CASE)

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this red flag warning went out at Apr 3, 10:26 PM CDT, 5 hours 9 minutes earlier.

Area forecast discussion, Apr 3, 10:26 PM CDT, 5 hours 9 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
1026 PM CDT SUN APR 3 2016

.AVIATION...
LIGHT NORTHERLY WINDS OVERNIGHT WILL VEER AROUND TO THE SOUTHEAST BY
MONDAY AFTERNOON. THE WINDS WILL ALSO PICK UP INTO THE 10 TO 15 KNOT
RANGE ONCE THEY SWITCH AROUND TO THE SOUTHEAST. VFR CONDITIONS ARE
EXPECTED.

&&

.PREV DISCUSSION... /ISSUED 617 PM CDT SUN APR 3 2016/

AVIATION...
SOUTHWEST WINDS AT AMA WILL SWING AROUND TO THE NORTH WITH THE PASSAGE
OF A TROUGH BY LATE THIS EVENING. NORTHERLY WINDS SHOULD THEN PREVAIL
AT ALL TAF SITES THROUGH SUNRISE. WINDS WILL THEN SPEND MUCH OF THE
DAY ON MONDAY VEERING AROUND TO THE SOUTHEAST AND SOUTH. WIND SPEEDS
ARE EXPECTED TO REMAIN AROUND 10 KNOTS OR LESS THROUGH THIS FORECAST.
SKIES WILL REMAIN VFR.

PREV DISCUSSION... /ISSUED 406 PM CDT SUN APR 3 2016/

DISCUSSION...
NOT MANY CHANGES HAVE BEEN MADE TO THE FORECAST.  LOTS OF FIRE
WEATHER CONCERNS...ESPECIALLY ON TUESDAY.  SEE FIRE WEATHER SECTION
BELOW.

SURFACE TROF WORKING ITS WAY INTO NORTHWEST PART OF FORECAST AREA AT
THIS TIME...WITH CONTINUED PROGRESSION EXPECTED THROUGH THE NIGHT.
SHALLOW LAYER HIGHER DEWPOINTS WILL MOVE IN VIA NORTH WINDS BEHIND
THE TROF TONIGHT AND MONDAY.

ON TUESDAY...DEEPENING LEE SIDE LOW WILL PRODUCE STRONG WARM SOUTHWEST
WINDS...ERADICATING THE TEMPORARY MOISTURE IMPROVEMENT.  COLD FRONT
PASSES TUESDAY EVENING...MAKING WEDNESDAY NOTABLY COOLER...BUT STILL
WITH HIGH TEMPERATURES NEAR CLIMO.  SEASONABLE TEMPERATURES EXPECTED
FOR REMAINDER OF FORECAST.  NO PRECIPITATION IS EXPECTED.  LOW
THUNDERSTORM POPS FOR SATURDAY HAVE BEEN ELIMINATED.  GFS AND ITS
ENSEMBLE MEMBERS SEEM TOO QUICK WITH TIMING OF SHORTWAVE AND WITH ITS
ADVERTISED LOW-LEVEL RETURN FLOW.  03

COCKRELL

FIRE WEATHER...
ELEVATED TO BRIEFLY CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO
CONTINUE INTO THE EARLY EVENING...MAINLY ACROSS THE SOUTHERN AND
EASTERN TEXAS PANHANDLE...AS WELL AS THE EASTERN OKLAHOMA PANHANDLE
.DUE TO DRY SOUTHWEST WINDS AHEAD OF SURFACE TROF.  WINDS WILL
SHIFT TO NORTH BEHIND THE SURFACE TROF.  NORTHEAST AND EAST WINDS
EARLY MONDAY WILL TREND SOUTHEAST AND SOUTH BY AFTERNOON...WITH
ELEVATED FIRE WEATHER CONDITIONS POSSIBLY DEVELOPING ACROSS THE
NORTHWEST PART OF THE COMBINED PANHANDLES.

CRITICAL FIRE WEATHER CONDITIONS WILL LIKELY DEVELOP ON TUESDAY
ACROSS ALL OF THE COMBINED PANHANDLES AS DRY SOUTHWEST WINDS INCREASE.

ELEVATED FIRE WEATHER CONDITIONS WILL LIKELY DEVELOP ON WEDNESDAY
ACROSS MOST OF THE COMBINED PANHANDLES DUE TO DRY NORTHWEST WINDS.

ELEVATED FIRE WEATHER CONDITIONS MAY DEVELOP ON FRIDAY AND SATURDAY ACROSS
THE WESTERN HALF OF THE COMBINED PANHANDLES...DUE TO DRY SOUTH AND
SOUTHWEST WINDS.  03

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...FIRE WEATHER WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY
     EVENING FOR THE FOLLOWING ZONES: ARMSTRONG...CARSON...
     COLLINGSWORTH...DALLAM...DEAF SMITH...DONLEY...GRAY...
     HANSFORD...HARTLEY...HEMPHILL...HUTCHINSON...LIPSCOMB...
     MOORE...OCHILTREE...OLDHAM...POTTER...RANDALL...ROBERTS...
     SHERMAN...WHEELER.

OK...FIRE WEATHER WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY
     EVENING FOR THE FOLLOWING ZONES: BEAVER...CIMARRON...TEXAS.

&&

15/18
Hazardous weather outlook, Apr 3, 7:03 PM CDT, 8 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
703 PM CDT SUN APR 3 2016

OKZ001>003-TXZ001>020-041215-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
703 PM CDT SUN APR 3 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

ELEVATED FIRE WEATHER CONDITIONS MAY DEVELOP ON MONDAY ACROSS THE
NORTHWEST PART OF THE COMBINED PANHANDLES.

CRITICAL FIRE WEATHER CONDITIONS WILL LIKELY DEVELOP ON TUESDAY
ACROSS ALL OF THE COMBINED PANHANDLES.

ELEVATED FIRE WEATHER CONDITIONS WILL LIKELY DEVELOP ON WEDNESDAY
ACROSS MOST OF THE COMBINED PANHANDLES.

ELEVATED FIRE WEATHER CONDITIONS MAY DEVELOP ON FRIDAY AND
SATURDAY ACROSS THE WESTERN HALF OF THE COMBINED PANHANDLES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

AREA FIRE MANAGERS AND EMERGENCY OFFICIALS SHOULD BE ALERT FOR
ELEVATED FIRE WEATHER CONDITIONS MONDAY AND FOR CRITICAL FIRE
WEATHER CONDITIONS ON TUESDAY.

AREA FIRE MANAGERS AND EMERGENCY OFFICIALS SHOULD BE ALERT FOR
ELEVATED FIRE WEATHER CONDITIONS WEDNESDAY...FRIDAY AND SATURDAY.

Nearby

Red Flag Warnings in Texas, 2016Red Flag Warnings in Oklahoma, 2016Every red flag warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.